Jump to content

Can the pill cause weight gain and other bad symptoms?


Recommended Posts

Sorry if this has already been a topic but...

 

I posted earlier about my intense periods:

 

 

Well, I finally talked to my mom about it (so embarrassing ) and she said my sister had similar symptoms a few years back so she ended up going on Orthotriciclen (sorry I don't know if I spelled it right) which made her period symptoms much less intense and cleared up her acne .

 

So, I'm going to see the gyn. to get on this or some other form of the pill.

 

But my sister (19) has gained a bit of weight (not a lot, maybe 5-10 pounds) in the last few years and I'm wondering if it's because of the pill? I want to get rid of these awful symptoms and be prepared if I decide to have sex sometime soon- but not if I'm going to get really fat!)

 

I don't eat a lot and have a pretty fast metabolism, run a lot, am about 125 lBs. 5'8" so maybe it won't be so bad to gan a little weight?

 

How much is the max women usually gain? And can other bad symptoms come from taking the pill?

Link to comment
Share on other sites

If you are active, you won't gain any weight. I was not so I gained about 10 pounds, but quickly lost it as well.

 

The pill is given out like candy nowadays, I truly wouldn't worry about it. There are benefits of going on the pill too It clears up acne, provides a nice, light period, reduces incidence of cramps, PMS, etc. It also makes sure you have a regular period which is also important, especially when you are ready to have sex It also reduces the risks of certain kinds of cancers.

 

Talk to your doctor about the benefits/risks.

Link to comment
Share on other sites

The benefits outweigh the symptoms I think. The only symptom I've ever experienced is sickness in the morning after I start a new pack (but goes RIGHT away as soon as I eat something-- even as little as toast) and I have gained weight, but only a few pounds. I eat whatever I want and don't exercise so there you go! But from what I understand, it just stores the fat more easily in what you eat. It's not even noticeable. I look the same, but my pants feel just noticeably tighter-- you'll realize it's not a big deal because of the benefits which might be hard to believe at first, but you'll see it's no biggie.

 

I had terrible cramps before taking the pill. Now I can just pop some ibuprofen for the pain and it's NOTHING-- no more agonizing.. And periods are microscopic now. I only had one regular-ish period so far, and that was my former "light" period, some months ago. It's great. It no longer effects my life.

Link to comment
Share on other sites

Also I would like to point out in addition to what was said, its not uncommon for girls to gain 5-10 pounds between the ages of 16 and 20.

 

Its all part of becoming a woman and gaining curves, that is such a small weight gain that could have been part of it.

 

As Beyondthesea said, if you are active, you wont gain weight.

Link to comment
Share on other sites

Went on the pill, gained weight, went up a few cup sizes (was a DD to begin with ) and had terrible mood swings

 

Found I lost the desire for sex due to weight gain and felt dried out a lot.

 

Been off it for a few months now and moods stabilised and nearly back to normal..

Link to comment
Share on other sites

Thanks for your replies!

 

So basically it depends on the person is the consensus. Hopefully, if I do gain weight it won't be much. 5 pounds wouldn't be so bad. And if I keep up my running routine maybe I won't gain any.

 

If I suddenly gain 30 pounds though I don't think it's worth it!

 

I'm on the Nuvaring and I haven't gained any weight and haven't had any other side effects either such as mood swings. You should also look into that as well . . .

 

Isn't that something where you actually insert a ring-shaped thing in your vagina and it just stays up there? I don't know if thats what it is, but it sounds scary. Maybe I'll research it., I don't know.

 

I've also heard of those patch things but I'm much more comfortable with a pill.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...